Texas, 2011Wildfire in Texas, June 2 to 5, 2011
June 2 to 5, 2011 · NWS LCH · 1 event in 1 county or zone
Extreme to exceptional drought conditions contributed to a wildfire in Jasper County.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Extreme to exceptional drought conditions contributed to a wildfire in Jasper County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 2, 10:03 AM CST, 3 hours 27 minutes earlier.
Area forecast discussion, Jun 2, 10:03 AM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1103 AM CDT THU JUN 2 2011
.DISCUSSION...
18Z TAF ISSUANCE.
&&
.AVIATION...
WITH THE MID/UPPER RIDGE OVERHEAD...NOT EXPECTING MUCH CU
DEVELOPMENT FOR THE SHORT TERM UNTIL ABOUT 21Z...AND THEN
EXPECTING FEW/SCT ~7-8K AT BEST. POSSIBILITY OF A SEABREEZE FRONT
OVER S LA LATE THIS AFTERNOON. THIS COMBINED WITH TEMPS
APPROACHING OR SURPASSING 100 TODAY...MIGHT TRIGGER ISO TSRA OVER
THIS REGION. WENT AHEAD AND PUT VCTS FOR LFT/ARA FOR THE
POSSIBILITY OVER THIS REGION...BUT DON'T EXPECT IT FURTHER N AND
W. GUIDANCE ALSO SHOWS THE POSSIBILITY OF MVFR VSBY FROM 09-12Z
FRI...ONLY EXPECTING TO BE INTERMITTENT.
DML
&&
.PREV DISCUSSION... /ISSUED 1030 AM CDT THU JUN 2 2011/
UPDATE...
TEMPERATURES RISING RAPIDLY THIS MORNING WITH LAKE CHARLES ALREADY
REPORTING 91 AND LAFAYETTE AT 90. THE TREND IS EXPECTED TO
CONTINUE THROUGH THE AFTERNOON WITH TEMPERATURES RISING TO NEAR
100 BENEATH AN UPPER LEVEL RIDGE EXTENDING ACROSS THE ENTIRE
SOUTHERN US. RECORD HIGHS AT ALL SITES WILL BE IN JEOPARDY.
OUR ONE REPRIEVE MAY BE THE DEVELOPMENT OF A FEW THUNDERSTORMS
ALONG THE SEA BREEZE LATE THIS AFTERNOON. INSERTED 20 POPS FROM
LAKE CHARLES EASTWARD BUT ANY THUNDERSTORM DEVELOPMENT WILL BE ISOLATED.
JUST A FEW OTHER COSMETIC CHANGES TO ACCOUNT FOR CURRENT TRENDS.
UPDATE ALREADY OUT.
66
PREV DISCUSSION... /ISSUED 726 AM CDT THU JUN 2 2011/
UPDATE...
A QUICK UPDATE TO THE MARINE ZONES TO REMOVE POPS/WX FOR THIS
MORNING. CONVECTION FROM GULF LOW BRUSHED ACRS THE SERN ZONES
BRIEFLY...BUT IS CONTINUING TO WEAKEN AS IT MOVES SOUTH OF OUR
MARINE AREA OF RESPONSIBILITY. UPDATED CWF HAS BEEN SENT. 24
PREV DISCUSSION... /ISSUED 631 AM CDT THU JUN 2 2011/
AVIATION...
VFR IS EXPECTED TO PREVAIL. NORTHEAST WINDS THIS MORNING WILL
GRADUALLY VEER TO THE SOUTHEAST THROUGH THE DAY. LITTLE TO NO
CLOUD COVER IS EXPECTED.
13
PREV DISCUSSION... /ISSUED 513 AM CDT THU JUN 2 2011/
SYNOPSIS...
UPPER LEVEL RIDGE AXIS EXTENDS ACRS TX THEN NORTH OF THE AREA INTO
TN. A DISTURBANCE WAS NOTED ON SATELLITE IMAGES THIS
MORNING...PRODUCING A CLUSTER OF THUNDERSTORMS ACRS THE N CNTL
GULF AS IT MOVES WEST SOUTHWEST. OTHERWISE...A RELATIVELY QUIET
NIGHT WITH MOSTLY CLEAR SKIES AND CALM TO LIGHT WINDS. AS OF 4
AM...TEMPERATURES WERE IN THE LOWER 70S ACRS INLAND AREAS...MID
70S ACRS THE SWRN ZONES...AND STILL RATHER WARM AROUND 80 DEGREES
ACRS THE ACADIANA REGION.
DISCUSSION...
THE DISTURBANCE OVER THE NRN GULF WILL CONTINUE ITS WEST-SOUTHWEST
TREK TODAY TOWARD THE WEST CTNL GULF OF MEXICO. LITTLE IN THE WAY
OF IMPACTS ARE EXPECTED OVER THE INLAND ZONES...ALTHOUGH IT COULD
BRING A LITTLE MORE IN THE WAY OF CLOUDS TO THE COASTAL ZONES.
OTHERWISE...A VERY HOT DAY ON TAP AGAIN TODAY UNDERNEATH THE
PERSISTENT RIDGE ALOFT. YESTERDAY'S HIGHS WERE A LITTLE WARMER
THAN EXPECTED...WITH A NEW RECORD OF 100 DEGREES SET AT ARA
(PREVIOUS WAS 96) AND A TEMPERATURE OF 98 DEGREES AT LFT WHICH
TIED THE PREVIOUS RECORD. TODAY'S FORECAST AND RECORD HIGHS FOR
THE AREA ARE AS FOLLOWS:
FORECAST RECORD (YEAR)
LAKE CHARLES 99 99 (1911)
BEAUMONT 97 99 (1911)
LAFAYETTE 98 98 (1895)
NEW IBERIA 99 97 (1953)
ALEXANDRIA 100 99 (1998)
DEEP ERLY FLOW IN PLACE OVER THE AREA FOR THE NEXT FEW DAYS WITH
THE UPPER RIDGE BECOMING CENTERED NORTH OF THE AREA. PW VALUES
WILL BE AROUND 1.5 INCHES TODAY AND MODELS INDICATE THE CHANCE FOR
AT LEAST SOME ISOLATED SHOWERS OR THUNDERSTORMS LATE THIS
AFTN ALONG A DEVELOPING SFC BOUNDARY. ANY CONVECTIVE ACTIVITY
THAT DEVELOPS SHOULD DISSIPATE WITH THE LOSS OF DAYTIME HEATING
THIS EVENING. OVERNIGHT LOWS SHOULD FALL TO NEAR OR SLIGHTLY ABOVE
CLIMATOLOGICAL NORMS.
UPPER LEVEL RIDGE WILL MOVE LITTLE THIS WEEKEND. THUS UNUSUALLY
WARM TEMPS WILL PERSIST THROUGH SATURDAY. RAIN CHANCES WILL
REMAIN ON THE LOW SIDE...ALTHOUGH CANNOT RULE OUT AT LEAST AN
ISOLATED SHOWER OR STORM EACH AFTN.
RAIN CHANCES WILL INCREASE SLIGHTLY FROM LATE SATURDAY INTO SUNDAY
WITH PW VALUES RISING TO NEAR 2 INCHES AS AN ERLY DISTURBANCE SLIDES
UNDERNEATH THE RIDGE. GIVEN THE POTENTIAL INCREASE IN CLOUDS AND
SHOWERS...AFTN TEMPERATURES WILL MODERATE SLIGHTLY WITH HIGHS IN
THE LOWER 90S SOUTH TO MID 90S NORTH WHILE LOWS WILL REMAIN IN THE
LOW TO MID 70S ACRS THE AREA.
LITTLE CHANGE GOING INTO NEXT WEEK AS THE UPPER RIDGE CONTINUES TO
SIT OVER THE SERN CONUS. WARM AND HUMID CONDITIONS WILL PERSIST
WITH A SLT CHC FOR SHOWERS OR THUNDERSTORMS EACH DAY.
24
MARINE...
AN AREA OF LOW PRESSURE WILL MOVE WEST-SOUTHWEST ACROSS THE
NORTHERN GULF OF MEXICO TODAY. WINDS WILL BE NORTHERLY OVER THE
COASTAL WATERS...10-15 KNOTS OVER THE WATERS EAST OF CAMERON
TAPERING TO 5 TO 10 KNOTS WEST OF CAMERON. IN ADDITION...THIS
DISTURBANCE WILL BRING A CHANCE OF SHOWERS OR THUNDERSTORMS EARLY
TODAY TO THE COASTAL WATERS BEYOND 20 NM OFFSHORE.
FOR TONIGHT INTO THE WEEKEND...WEAK SURFACE HIGH PRESSURE WILL
BECOME RE-ESTABLISHED OVER THE AREA...PRODUCING GENERALLY LIGHT
AND VARIABLE WINDS WITH LOW SEAS.
24
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 100 74 94 72 93 / 20 20 10 10 20
KBPT 96 74 94 72 92 / 10 20 10 10 20
KAEX 100 71 98 69 98 / 10 20 10 10 20
KLFT 99 73 96 72 94 / 20 20 10 10 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&Hazardous weather outlook, Jun 2, 4:35 AM CST, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
535 AM CDT THU JUN 2 2011
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-031045-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
535 AM CDT THU JUN 2 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
NEAR RECORD HIGH TEMPERATURES ARE EXPECTED THIS AFTERNOON. COMBINED
WITH THE HUMIDITY...APPARENT TEMPERATURES OF 100 TO 105 DEGREES ARE
EXPECTED DURING PEAK HEATING. INDIVIDUALS ARE URGED TO USE EXTRA
CAUTION WHEN OUTDOORS AND DRINK PLENTY OF FLUIDS.
IN ADDITION...AN OZONE ACTION DAY IS IN EFFECT FOR
JEFFERSON...ORANGE AND HARDIN COUNTIES TODAY. PLEASE SEE THE
LATEST NEWAQALCH PRODUCT FOR MORE INFORMATION.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
RAIN CHANCES WILL INCREASE SLIGHTLY THIS WEEKEND AS AN UPPER LEVEL
DISTURBANCE MOVES WEST ACROSS THE GULF OF MEXICO. OTHERWISE...NO
BREAK IN THE DROUGHT CONDITIONS IS EXPECTED AS THE PERSISTENT
RIDGE REMAINS IN PLACE ALOFT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
GMZ430-432-435-450-452-455-470-472-475-031045-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
535 AM CDT THU JUN 2 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT
AN AREA OF LOW PRESSURE OVER THE NORTHERN GULF OF MEXICO WILL
MOVE WEST SOUTHWEST TODAY. NORTHERLY WINDS OF 10 TO 15 KNOTS CAN
BE EXPECTED AS THIS DISTURBANCE MOVES TOWARD THE WESTERN GULF. IN
ADDITION...SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
OVER THE COASTAL WATERS BEYOND 20 NM OFFSHORE. SOME OF THESE
STORMS COULD BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...HEAVY RAIN
AND WIND GUSTS TO 30 KNOTS.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
HIGH PRESSURE WILL BECOME RE-ESTABLISHED OVER THE COASTAL WATERS.
LIGHT WINDS AND LOW SEAS CAN BE EXPECTED.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
24
In the hours before
Local storm report, Jun 2, 9:49 AM CST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1049 AM CDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 AM FLOOD 8 SE ACME 31.19N 91.74W
05/31/2011 AVOYELLES LA EMERGENCY MNGR
AT LEAST 25 CAMPS AND HOMES WERE FLOODED SINCE AROUND MAY
14TH DUE TO BACKWATER FLOODING.
&&Wildfire, Jasper
- When
- June 2, 1:30 PM CST to June 5, 10:00 PM CST
- Where
- Jasper forecast zone
- Reported by
- Park/Forest Service
A 500 acre wildfire was started in rural Jasper County near Dam B Reservoir. Timber was the primary loss. Twenty campers at Sandy Creek Park and several homes nearby were evacuated as a precautionary measure.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in North Dakota, June 2 to 30, 2011$36 million · 6 events
- Hail and Damaging Winds in North Dakota, June 2 to 3, 2011$880,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in South Carolina, June 2, 2011$175,000 · 1.75 in hail · 42 events
- Damaging Winds and Lightning Strike in Louisiana, June 2 to 3, 2011$358,000 · 50 kt wind · 9 events
- Hail and Damaging Winds in Louisiana, June 2, 2011$105,000 · 1.5 in hail · 9 events
- Hail and Damaging Winds in South Dakota, June 2, 20112.5 in hail · 17 events
- Hail and Damaging Wind in North Carolina, June 2, 20111.75 in hail · 16 events
- Damaging Winds in South Carolina, June 2, 2011$12,000 · 50 kt wind · 7 events
- Hail and Damaging Winds in South Carolina, June 2, 20111 in hail · 9 events
- Hail and Damaging Wind in Montana, June 2, 20111.75 in hail · 8 events
- Hail and Damaging Wind in South Dakota, June 2, 20111.75 in hail · 6 events
- Hail and Damaging Winds in Alabama, June 2 to 5, 2011$2,000 · 1.5 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 327548.